Oklahoma, 2005Tornadoes and Hail in Oklahoma, April 5, 2005
April 5, 2005 · NWS TSA · 62 events in 23 counties and zones
50 hail, 9 thunderstorm wind, 3 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $65 million
- Crop damage
- None recorded
- Events
- 62
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 5, 12:40 PM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Apr 5, 12:40 PM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
140 PM CDT TUE APR 5 2005
.DISCUSSION...
THE CAP IS BEGINNING TO ERODE IN OUR WESTERN COUNTIES AND THE CAP
WILL BE ELIMINATED FROM WEST TO EAST WITH TIME ACROSS THE AREA AS
VERTICAL MOTION INCREASES AHEAD OF THE LARGE UPPER SYSTEM THAT IS
DIGGING SLOWLY TOWARD CENTRAL OKLAHOMA.
THUNDERSTORM DEVELOPMENT WILL OCCUR BETWEEN 2PM AND 4PM IN OUR
WESTERN COUNTIES FROM OSAGE COUNTY SOUTH TO THE RED RIVER. DEEP
LAYER SHEAR VECTORS ARE BACKED ACROSS MOST OF THE AREA...SO A RAPID
EVOLUTION TOWARD A SQUALL LINE WITH EMBEDDED SUPERCELLS IS
EXPECTED. THE MID-LEVEL FLOW IS LESS BACKED IN FAR SOUTHEAST
OKLAHOMA...WHICH WILL ALLOW A LONGER PERIOD OF TIME FOR SUSTAIN
DISCRETE SUPERCELLS
THE POTENTIAL REMAINS FOR AN ELEVATED CELL OR TWO TO FORM IN THE
MOIST AXIS FROM EAST TEXAS...ACROSS EXTREME SOUTHEAST OKLAHOMA AND
INTO WESTERN ARKANSAS. ANY STORM THAT CAN DEVELOPED IN THIS AXIS
WOULD HAVE A HAIL THREAT.
LOW-LEVEL FORECAST STORM-RELATIVE HELICITY FIELDS ARE SOMEWHAT
NEGATIVE ALONG THE BACK EDGE OF THE DEEPER MOISTURE AND THEN TREND
TO POSITIVE FURTHER EAST. THIS SUGGESTS THAT LEFT SPLIT CELLS MAY
BE FAVORED EARLY IN THE EVENT...FOLLOWED BY THE CYCLONIC SPLIT BEING
MORE FAVORED FURTHER EAST.
/8
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
Hazardous weather outlook, Apr 5, 10:21 AM CST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1121 AM CDT TUE APR 5 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
943 AM CDT TUE APR 5 2005
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL
AS MUCH OF EASTERN OKLAHOMA.
...SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING ACROSS
FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS...
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA....SOUTHEAST OKLAHOMA
ONSET....AFTER 300 PM.
AREA AT GREATEST RISK...FAR SOUTHEAST OKLAHOMA.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 300 PM.
AREA AT GREATEST RISK...FAR EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS.
SIGNIFICANT WINDS (NON THUNDERSTORM).
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...ELEVATED...SPREAD INDEX=60.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.
DISCUSSION...
A DRY LINE WAS MOVING INTO PORTIONS OF CENTRAL OKLAHOMA LATE THIS
MORNING WITH DEW-POINTS IN THE UPPER 50S TO AROUND 60 ACROSS
EASTERN OKLAHOMA. THE DRY LINE IS EXPECTED TO PUSH TO NEAR A
TULSA...MCALESTER LINE BY LATE AFTERNOON WITH RAPID THUNDERSTORM
DEVELOPMENT ALONG THE BOUNDARY AFTER 300 PM. PREFERRED STORM MODE
INITIALLY WILL BE SUPER-CELLULAR WITH THE THREAT FOR VERY LARGE
HAIL...DAMAGING WINDS AND TORNADOES. THE GREATEST TORNADO THREAT
WILL BE ACROSS FAR SOUTHEAST OKLAHOMA THROUGH EARLY EVENING WHERE
INSTABILITY AND LOW LEVEL MOISTURE WILL BE MAXIMIZED.
STORMS ARE EXPECTED TO BECOME MORE LINEAR BY EARLY EVENING WITH A
SEVERE CONVECTIVE LINE SWEEPING EAST THROUGH FAR EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS DURING THE EVENING HOURS. THE PRIMARY THREAT
WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THE MAIN
LINE OF STORMS IS EXPECTED TO SHIFT EAST OF THE AREA AROUND
MIDNIGHT. ADDITIONAL STRONG TO SEVERE STORMS HOWEVER MAY DEVELOP
ACROSS NORTHEAST OKLAHOMA OVERNIGHT...AS MID LEVEL LAPSE RATES
INCREASE...AS THE UPPER LOW APPROACHES. ANY STORMS THAT DEVELOP
AFTER MIDNIGHT COULD LIKELY PRODUCE LARGE HAIL.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED BY LATE AFTERNOON. EMERGENCY
MANAGEMENT PERSONNEL SHOULD PREPARE FOR A SIGNIFICANT SEVERE
WEATHER EVENT THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS
FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS
EXTENDED DISCUSSION...
COLD AIR ALOFT ASSOCIATED WITH THE UPPER LOW WILL LIKELY PRODUCE
SCATTERED STRONG TO SEVERE THUNDERSTORMS ON WEDNESDAY WITH THE
THREAT FOR LARGE HAIL. THE NEXT CHANCE OF THUNDERSTORMS WILL BE
NEXT WEEKEND AS THE NEXT MAJOR WEATHER SYSTEM MOVES TOWARDS THE
AREA. AT THIS TIME IT APPEARS SEVERE WEATHER WILL BE POSSIBLE
WITH THIS SYSTEM.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Apr 5, 1:36 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
236 PM CDT TUE APR 5 2005
ARZ029-OKZ049-053-073>076-060200-
SEBASTIAN AR-CHOCTAW OK-HASKELL OK-LATIMER OK-
LE FLORE OK-PITTSBURG OK-PUSHMATAHA OK-
...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 125 IN
EFFECT UNTIL 9 PM CDT FOR THE FOLLOWING AREA...
IN ARKANSAS THIS WATCH INCLUDES 1 COUNTY
IN WEST CENTRAL ARKANSAS
SEBASTIAN
IN OKLAHOMA THIS WATCH INCLUDES 6 COUNTIES
IN SOUTHEAST OKLAHOMA
CHOCTAW HASKELL LATIMER
LE FLORE PITTSBURG PUSHMATAHA
THIS INCLUDES THE CITIES OF...HUGO...STIGLER...FORT SMITH...
MCALESTER...ANTLERS...CLAYTON...POTEAU AND WILBURTON
ARZ001>002-010>011-019>020-OKZ054>072-060200-
BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR-
MADISON AR-WASHINGTON AR-ADAIR OK-CHEROKEE OK-CRAIG OK-
CREEK OK-DELAWARE OK-MCINTOSH OK-MAYES OK-MUSKOGEE OK-
NOWATA OK-OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-
PAWNEE OK-ROGERS OK-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-
...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
124 IN EFFECT UNTIL 9 PM CDT FOR THE FOLLOWING AREA...
IN ARKANSAS THIS WATCH INCLUDES 6 COUNTIES
IN NORTHWEST ARKANSAS
BENTON CARROLL CRAWFORD
MADISON WASHINGTON
IN WEST CENTRAL ARKANSAS
FRANKLIN
IN OKLAHOMA THIS WATCH INCLUDES 19 COUNTIES
IN EAST CENTRAL OKLAHOMA
CHEROKEE MUSKOGEE OKFUSKEE
SEQUOYAH
IN NORTHEAST OKLAHOMA
ADAIR CRAIG CREEK
DELAWARE MAYES NOWATA
OKMULGEE OSAGE OTTAWA
PAWNEE ROGERS TULSA
WAGONER WASHINGTON
IN SOUTHEAST OKLAHOMA
MCINTOSH
THIS INCLUDES THE CITIES OF...ROGERS...BENTONVILLE...CHECOTAH...
EUFAULA...CLAREMORE...CATOOSA...SALLISAW...OZARK...CHARLESTON...
JAY...PAWHUSKA...TAHLEQUAH...BARTLESVILLE...NOWATA...OKEMAH...
CHOUTEAU...MUSKOGEE...STILWELL...MARIETTA...WESTVILLE...
BERRYVILLE...EUREKA SPRINGS...TULSA...WAGONER...COWETA...
VAN BUREN...FAYETTEVILLE...SPRINGDALE...OKMULGEE...HENRYETTA...
PAWNEE...MIAMI...HUNTSVILLE...VINITA AND SAPULPA
Event by event
50 hail, 9 thunderstorm wind, 3 tornado. Local standard time, as filed.
Thunderstorm Wind, Okfuskee
- When
- April 5, 2:06 PM CST
- Where
- Okfuskee County, 3 mi W of Castle
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.467, -96.433
Thunderstorm winds estimated at 70 miles an hour blew some shingles off of three homes. The wind also took the porch roof off of one of the homes.
Hail, Okfuskee
- When
- April 5, 2:06 PM CST
- Where
- Okfuskee County, 3 mi W of Castle
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.467, -96.433
Hail, Osage
- When
- April 5, 2:11 PM CST
- Where
- Osage County, 2 mi E of Shidler
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.783, -96.617
Hail, Creek
- When
- April 5, 2:15 PM CST
- Where
- Creek County, 5 mi S of Bristow
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.767, -96.383
Thunderstorm Wind, Okfuskee
- When
- April 5, 2:15 PM CST
- Where
- Okfuskee County, 1 mi E of Mason
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.567, -96.350
Thunderstorm winds estimated at 70 miles an hour blew sheet metal off the roof of a barn.
Hail, Osage
- When
- April 5, 2:20 PM CST
- Where
- Osage County, 10 mi W of Pawhuska
- Measured
- 0.75 in hail
- Reported by
- STORM CHASER
- Coordinates
- 36.667, -96.517
Hail, Okfuskee
- When
- April 5, 2:28 PM CST
- Where
- Okfuskee County, 3 mi NW of Okfuskee
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.633, -96.267
Hail, Creek
- When
- April 5, 2:28 PM CST
- Where
- Creek County, 1 mi N of Tuskegee
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.667, -96.283
Hail, Tulsa
- When
- April 5, 2:28 PM CST
- Where
- Tulsa County, 10 mi W of Sand Spgs
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.150, -96.300
Hail, Creek
- When
- April 5, 2:29 PM CST
- Where
- Creek County, Slick
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.783, -96.267
Thunderstorm Wind, Okfuskee
- When
- April 5, 2:50 PM CST
- Where
- Okfuskee County, Weleetka
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.333, -96.133
Thunderstorm winds estimated at 70 miles an hour blew down a tree.
Hail, Okfuskee
- When
- April 5, 2:50 PM CST
- Where
- Okfuskee County, Weleetka
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.333, -96.133
Hail, Okmulgee
- When
- April 5, 3:05 PM CST
- Where
- Okmulgee County, Henryetta
- Measured
- 1.5 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.450, -95.983
Hail, Creek
- When
- April 5, 3:07 PM CST
- Where
- Creek County, Mounds
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.867, -96.067
Hail, Okmulgee
- When
- April 5, 3:07 PM CST
- Where
- Okmulgee County, 1 mi W of Henryetta
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.450, -96.000
Hail, Okmulgee
- When
- April 5, 3:11 PM CST
- Where
- Okmulgee County, 3 mi S of Okmulgee
- Measured
- 1.25 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.583, -95.967
Hail, Osage
- When
- April 5, 3:15 PM CST
- Where
- Osage County, Avant
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.483, -96.067
Hail, Okmulgee
- When
- April 5, 3:18 PM CST
- Where
- Okmulgee County, Morris
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.600, -95.850
Hail, Tulsa
- When
- April 5, 3:25 PM CST to 3:45 PM CST
- Where
- Tulsa County, Jenks
- Measured
- 3 in hail
- Property damage
- $65 million
- Reported by
- NWS STORM SURVEY
- Coordinates
- 36.017, -95.967
A supercell thunderstorm moved north-northeast across the central portion of Tulsa County producing a several mile wide swath of large, damaging hail. Reports of golfball or larger hail was common in a densely populated area of the county from Jenks to across the City of Tulsa. The largest hailstones reported were 3 inches in diameter. Many automobiles, homes, and businesses were damaged by the hailstorm.
Hail, Washington
- When
- April 5, 3:45 PM CST
- Where
- Washington County, 1 mi E of Bartlesville
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.750, -95.983
Hail, Pittsburg
- When
- April 5, 3:47 PM CST
- Where
- Pittsburg County, Savanna
- Measured
- 0.88 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 34.833, -95.833
Hail, Washington
- When
- April 5, 4:00 PM CST
- Where
- Washington County, 9 mi NE of Dewey
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.900, -95.817
Hail, McIntosh
- When
- April 5, 4:00 PM CST
- Where
- McIntosh County, Hitchita
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.533, -95.750
Hail, Rogers
- When
- April 5, 4:01 PM CST
- Where
- Rogers County, 9 mi WSW of Claremore
- Measured
- 1 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 36.267, -95.750
Hail, Tulsa
- When
- April 5, 4:01 PM CST
- Where
- Tulsa County, Owasso
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.267, -95.850
Hail, Pittsburg
- When
- April 5, 4:11 PM CST
- Where
- Pittsburg County, Alderson
- Measured
- 1 in hail
- Reported by
- STORM CHASER
- Coordinates
- 34.900, -95.683
Hail, Nowata
- When
- April 5, 4:14 PM CST
- Where
- Nowata County, 4 mi NE of Wann
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.950, -95.750
Hail, Muskogee
- When
- April 5, 4:16 PM CST
- Where
- Muskogee County, Boynton
- Measured
- 1.25 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.650, -95.650
Hail, Muskogee
- When
- April 5, 4:33 PM CST
- Where
- Muskogee County, Taft
- Measured
- 1.25 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.767, -95.533
Hail, Rogers
- When
- April 5, 4:40 PM CST
- Where
- Rogers County, Oologah
- Measured
- 0.75 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 36.450, -95.700
Hail, Mayes
- When
- April 5, 4:45 PM CST
- Where
- Mayes County, Mazie
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.100, -95.367
Hail, Pittsburg
- When
- April 5, 4:50 PM CST
- Where
- Pittsburg County, 2 mi SW of Quinton
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.100, -95.400
Hail, Muskogee
- When
- April 5, 4:58 PM CST
- Where
- Muskogee County, 3 mi N of Muskogee
- Measured
- 2.5 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.800, -95.367
Hail, Nowata
- When
- April 5, 5:00 PM CST
- Where
- Nowata County, 4 mi E of Childers
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.767, -95.500
Hail, Wagoner
- When
- April 5, 5:07 PM CST
- Where
- Wagoner County, 4 mi E of Wagoner
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.850, -95.317
Hail, Craig
- When
- April 5, 5:07 PM CST
- Where
- Craig County, 3 mi NW of Centralia
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.833, -95.383
Hail, Cherokee
- When
- April 5, 5:09 PM CST
- Where
- Cherokee County, 10 mi W of Tahlequah
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.917, -95.150
Thunderstorm Wind, Haskell
- When
- April 5, 5:15 PM CST
- Where
- Haskell County, Kinta
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.117, -95.233
Thunderstorm winds estimated at 80 miles an hour damaged outbuildings.
Hail, Mayes
- When
- April 5, 5:16 PM CST
- Where
- Mayes County, Salina
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 36.300, -95.150
Hail, Latimer
- When
- April 5, 5:17 PM CST
- Where
- Latimer County, 7 mi N of Wilburton
- Measured
- 0.88 in hail
- Reported by
- PARK/FOREST SERVICE
- Coordinates
- 35.017, -95.317
Nickel size hail fell at Robber's Cave State Park.
Hail, Wagoner
- When
- April 5, 5:20 PM CST
- Where
- Wagoner County, Wagoner
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.850, -95.383
Hail, Haskell
- When
- April 5, 5:20 PM CST
- Where
- Haskell County, 3 mi NW of Kinta
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.150, -95.267
Tornado, Latimer
- When
- April 5, 5:35 PM CST to 5:40 PM CST
- Where
- Latimer County, 2 mi W of Red Oak
- Rating
- F0
- Path length
- 1.5 mi
- Path width
- 75 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 34.950, -95.117
A tornado snapped and uprooted trees.
Thunderstorm Wind, Pushmataha
- When
- April 5, 5:35 PM CST
- Where
- Pushmataha County, Snow
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.400, -95.417
Thunderstorm winds estimated at 70 miles an hour blew some siding off a house. A tree blown down by the wind fell onto the house.
Hail, Mayes
- When
- April 5, 5:35 PM CST
- Where
- Mayes County, 3 mi N of Locust Grove
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.250, -95.167
Hail, Pushmataha
- When
- April 5, 5:35 PM CST
- Where
- Pushmataha County, Snow
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.400, -95.417
Tornado, Latimer
- When
- April 5, 5:42 PM CST to 5:50 PM CST
- Where
- Latimer County, 3 mi N of Red Oak
- Rating
- F0
- Path length
- 2 mi
- Path width
- 75 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 35.000, -95.083
A tornado snapped and uprooted trees.
Hail, Pushmataha
- When
- April 5, 5:49 PM CST
- Where
- Pushmataha County, 4 mi W of Nashoba
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.483, -95.283
Thunderstorm Wind, Pushmataha
- When
- April 5, 5:49 PM CST
- Where
- Pushmataha County, 4 mi W of Nashoba
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $50,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.483, -95.283
Thunderstorm winds estimated at 80 miles an hour did considerable damage just west of Nashoba.A 30 foot section of a lumber storage building was destroyed as was a garage. Numerous trees were uprooted.
Hail, Latimer
- When
- April 5, 5:49 PM CST
- Where
- Latimer County, Wilburton
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.917, -95.317
Thunderstorm Wind, Haskell
- When
- April 5, 5:55 PM CST
- Where
- Haskell County, 2 mi SE of Tamaha
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS STORM SURVEY
- Coordinates
- 35.383, -94.950
Strong thunderstorm wind snapped several large tree limbs.
Hail, Latimer
- When
- April 5, 5:55 PM CST
- Where
- Latimer County, Red Oak
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.950, -95.083
Thunderstorm Wind, Sequoyah
- When
- April 5, 6:00 PM CST to 6:15 PM CST
- Where
- Sequoyah County, 3 mi NW of Sadie
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $100,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 35.417, -94.900
Strong thunderstorm wind snapped large tree limbs, uprooted trees, produced minor damage to homes, and damaged small metal buildings in a several mile-wide swath from near the shoreline of Robert S. Kerr Reservoir to the west and north sides of Sallisaw. The horse track on the west side of Sallisaw sustained roof damage to the main building, which resulted in subsequent water damage as water flowed through the roof into the building. Several horse stables also sustained major damage.
Hail, Choctaw
- When
- April 5, 6:06 PM CST
- Where
- Choctaw County, Messer
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.083, -95.483
Tornado, Sequoyah
- When
- April 5, 6:08 PM CST to 6:16 PM CST
- Where
- Sequoyah County, 5 mi WSW of Sallisaw
- Rating
- F1
- Path length
- 2.5 mi
- Path width
- 150 yd
- Property damage
- $15,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 35.433, -94.883
A tornado snapped a number of large trees and tree limbs, uprooted a number of large trees, severely damaged several metal barns, and snapped four power poles.
Hail, Haskell
- When
- April 5, 6:20 PM CST
- Where
- Haskell County, Keota
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.250, -94.917
Hail, Ottawa
- When
- April 5, 6:25 PM CST
- Where
- Ottawa County, Commerce
- Measured
- 0.88 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 36.933, -94.867
Hail, Le Flore
- When
- April 5, 6:25 PM CST
- Where
- Le Flore County, 2 mi S of Talihina
- Measured
- 0.88 in hail
- Reported by
- GOVT OFFICIAL
- Coordinates
- 34.717, -95.050
Hail, Adair
- When
- April 5, 6:35 PM CST
- Where
- Adair County, 4 mi E of Bunch
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.683, -94.700
Hail, Ottawa
- When
- April 5, 6:37 PM CST
- Where
- Ottawa County, 6 mi E of Miami
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.883, -94.767
Thunderstorm Wind, Le Flore
- When
- April 5, 7:03 PM CST
- Where
- Le Flore County, Poteau
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.050, -94.617
Thunderstorm winds estimated at 70 miles an hour blew down a large tree.
Hail, Sequoyah
- When
- April 5, 7:07 PM CST
- Where
- Sequoyah County, 3 mi SE of Roland
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.383, -94.483
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Louisiana, April 5, 20051 injured · $300,000 · F1 · 1 event
- Flash Flood and Flood in Texas, April 5, 2005$89,000 · 2.75 in hail · 57 events
- Tornadoes and Flash Flood in Kansas, April 5, 2005$825,000 · F0 · 6 events
- Tornado in Louisiana, April 5, 2005$250,000 · F1 · 1 event
- Blizzard in Colorado, April 5, 2005$250,000 · 2 events
- Lightning Strike in Arkansas, April 5, 2005$125,000 · 1 event
- Tornadoes and Hail in Kansas, April 5, 2005F1 · 14 events
- Lightning Strike in Louisiana, April 5, 2005$50,000 · 1 event
- Hail and Damaging Wind in Texas, April 5, 2005$30,000 · 58 kt wind · 5 events
- Tornado in Louisiana, April 5, 2005F1 · 1 event
- High Wind in Oklahoma, April 5, 200556 kt wind · 16 events
- Hail and Damaging Winds in Oklahoma, April 5, 20051.75 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448391, 5448392, 5448393, 5448394, 5448395, 5448396, 5448397, 5448398, 5448399, 5448400, 5448401, 5448402, 5448387, 5448403, 5448517, 5448388, 5448518, 5448519, 5448625, 5448520, 5448521, 5448522, 5448523, 5448524, 5448525, 5448526, 5448527, 5448528, 5448529, 5448530, 5448531, 5448532, 5448533, 5448534, 5448535, 5448536, 5448537, 5448538, 5448539, 5448540, and more.